Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 6, 2021, 4:13 PM CDT for DeSoto County, Mississippi; Fayette County, Shelby County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 4:13 PM CDT (21:13 UTC)
- Expired
- May 6, 2021, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
Counties DeSoto County, MS, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 29 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267
WWUS84 KMEG 062113
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
413 PM CDT Thu May 6 2021
MSZ001>004-TNZ088>090-062145-
Tippah MS-Marshall MS-DeSoto MS-Benton MS-Hardeman TN-Fayette TN-
Shelby TN-
413 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
North central Tippah County in northeastern Mississippi...
Northern Marshall County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Northern Benton County in northeastern Mississippi...
Southwestern Hardeman County in western Tennessee...
Fayette County in western Tennessee...
Southeastern Shelby County in western Tennessee...
At 412 PM CDT...strong thunderstorms producing hail up to the size
of pennies and wind gusts to 50 mph were located along a line
extending from 8 miles north of Lagrange to near Collierville to
near T O Fuller State Park. Movement was southeast at 35 mph.
People in north central Tippah...northern Marshall...DeSoto...
northern Benton...southwestern Hardeman...Fayette and southeastern
Shelby Counties should monitor this storm closely.
LAT...LON 3481 8947 3480 9014 3513 9012 3512 9009
3514 9006 3517 9011 3520 9011 3519 9010
3522 9008 3525 8977 3536 8932 3499 8884
TIME...MOT...LOC 2112Z 302DEG 28KT 3518 8922 3505 8965 3502 9014
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 6, 2:52 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 6, 2:52 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Memphis TN 252 PM CDT Thu May 6 2021 .DISCUSSION... Convection is beginning to make its way towards the Mississippi River. At this time cells seems to be sub-severe with reports of small hail. Current mesoanalysis has minimal instability around the area with robust lapse rates and some shear. As this system progresses the threat for hail will decrease and the threat for damaging winds will increase. There is a Severe Thunderstorm Watch out for northeast Arkansas, the Missouri Bootheel and parts of west Tennessee. As the system moves eastward the rest of west Tennessee will likely be added to the watch. Thunderstorms will push towards the Tennessee River and eventually move our of the area by 8 PM. Lows tonight will generally be in the upper 40s across the area. A surface high will build into the area Friday. This will allow for clear skies, low humidity and high temperatures in the low 70s. Unfortunately, this wont last for long as a trough begins to dig across the Cascades by Friday night. The trough and associated low pressure will move eastward towards the Rockies by Saturday morning. A warm front associated with a the low will bring showers to the area early Saturday into Saturday night. On Sunday the warm front will be north of the area but a cold front will begin to move its way eastward towards the Mid-South. Showers and thunderstorms will accompany this front. So far, areas instability looks modest with 500 to 1000 J/kg of MLCAPE, however, low level shear will be on the order of 250 to 350 m2/s2 of storm relative helicity. This environment will be capable of supporting all modes of severe weather including damaging winds, large hail, and a few tornadoes. All of this depends on how much destabilization happens after the warm front lifts north. The best chance for severe weather looks to be along and west of the Mississippi River. Temperatures through the weekend will be in the 70s, with highs on Sunday in the 80s. Lows will be in the upper 50s to lower 60s. After the front pushes eastward temperatures will drop 7 to 10 degrees below normal and keep those temperatures through the beginning of next week. By midweek showers will yet again move through the area. Will continue to monitor. SWB && .AVIATION... /18z TAFs/ Winds will shift from the northwest this afternoon and evening as cold front moves across the area. Winds will be gusty for an hour or two following the frontal passage but will diminish quickly overnight. Scattered showers and thunderstorms are expected along and ahead of this front, likely affecting the northern 3 forecast terminals, and perhaps TUP as well. VFR conditions will prevail outside of convection, but tempo restrictions to vis/ceilings are possible within these thunderstorms. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 6, 2:09 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 209 PM CDT Thu May 6 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-072115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 209 PM CDT Thu May 6 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe storms across Northeast Arkansas, the Missouri Bootheel and Northwest Tennessee this afternoon through this evening. Gusty winds and hail are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe storms are possible on Sunday as a cold front moves across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested.
In the hours before
Local storm report, May 6, 3:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG TRENTON 35.97N 88.94W
05/06/2021 GIBSON TN AMATEUR RADIO
SEVERAL TREES DOWN, POWER LINES DOWN ON US 45W BETWEEN
TRENTON AND HUMBOLDT
&&
SMWSpecial weather statement, May 6, 3:49 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
349 PM CDT Thu May 6 2021
ARZ036-TNZ049-050-088-089-062115-
Crittenden AR-Tipton TN-Fayette TN-Shelby TN-Haywood TN-
349 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...
Northeastern Crittenden County in eastern Arkansas...
Southeastern Tipton County in western Tennessee...
Fayette County in western Tennessee...
Shelby County in western Tennessee...
Southwestern Haywood County in western Tennessee...
At 349 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Dancyville to Sunset. Movement was southeast at 45 mph.
People in northeastern Crittenden...southeastern Tipton...Fayette...
Shelby and southwestern Haywood Counties should monitor this storm
closely.
LAT...LON 3540 9006 3539 9005 3540 9005 3555 8942
3510 8919 3501 8920 3500 9027 3532 9037
TIME...MOT...LOC 2049Z 314DEG 37KT 3537 8939 3520 9019
MJSpecial weather statement, May 6, 3:53 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
353 PM CDT Thu May 6 2021
TNZ004-021-022-054-055-062130-
Carroll TN-Henderson TN-Benton TN-Decatur TN-Henry TN-
353 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 PM CDT
FOR...
Eastern Carroll County in western Tennessee...
Northern Henderson County in western Tennessee...
Benton County in western Tennessee...
Northeastern Decatur County in western Tennessee...
Eastern Henry County in western Tennessee...
At 352 PM CDT...strong thunderstorms producing hail up to the size
of pennies and winds up to 50 mph were located along a line
extending from Paris Landing State Park to 6 miles northwest of
Parkers Crossroads.Movement was east at 45 mph.
People in eastern Carroll...northern Henderson...Benton...
northeastern Decatur and eastern Henry Counties should monitor this
storm closely.
LAT...LON 3613 8792 3605 8799 3597 8802 3594 8800
3594 8793 3577 8798 3578 8861 3579 8862
3650 8812 3650 8806 3644 8806 3631 8796
3622 8795 3616 8792
TIME...MOT...LOC 2052Z 268DEG 40KT 3646 8809 3585 8848
MJLocal storm report, May 6, 3:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL HUNTINGDON 36.01N 88.41W
05/06/2021 E0.88 INCH CARROLL TN EMERGENCY MNGR
&&
SMWSpecial weather statement, May 6, 4:09 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
409 PM CDT Thu May 6 2021
TNZ053>055-090>092-062145-
Hardeman TN-Henderson TN-Chester TN-Decatur TN-McNairy TN-Hardin TN-
409 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
Hardeman County in western Tennessee...
Henderson County in western Tennessee...
Chester County in western Tennessee...
Decatur County in western Tennessee...
McNairy County in western Tennessee...
Northwestern Hardin County in western Tennessee...
At 408 PM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from near Parkers Crossroads
to Masseyville to 8 miles northeast of Lagrange. Movement was east at
50 mph.
People in Hardeman...Henderson...Chester...Decatur...McNairy and
northwestern Hardin Counties should monitor this storm closely.
LAT...LON 3572 8803 3566 8802 3562 8804 3556 8800
3522 8828 3500 8886 3520 8919 3537 8883
3547 8873 3549 8867 3553 8863 3558 8862
3578 8841 3577 8798
TIME...MOT...LOC 2108Z 285DEG 43KT 3574 8839 3531 8875 3517 8916
MJSpecial weather statement, May 6, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
413 PM CDT Thu May 6 2021
MSZ001>004-TNZ088>090-062145-
Tippah MS-Marshall MS-DeSoto MS-Benton MS-Hardeman TN-Fayette TN-
Shelby TN-
413 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
North central Tippah County in northeastern Mississippi...
Northern Marshall County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Northern Benton County in northeastern Mississippi...
Southwestern Hardeman County in western Tennessee...
Fayette County in western Tennessee...
Southeastern Shelby County in western Tennessee...
At 412 PM CDT...strong thunderstorms producing hail up to the size
of pennies and wind gusts to 50 mph were located along a line
extending from 8 miles north of Lagrange to near Collierville to
near T O Fuller State Park. Movement was southeast at 35 mph.
People in north central Tippah...northern Marshall...DeSoto...
northern Benton...southwestern Hardeman...Fayette and southeastern
Shelby Counties should monitor this storm closely.
LAT...LON 3481 8947 3480 9014 3513 9012 3512 9009
3514 9006 3517 9011 3520 9011 3519 9010
3522 9008 3525 8977 3536 8932 3499 8884
TIME...MOT...LOC 2112Z 302DEG 28KT 3518 8922 3505 8965 3502 9014
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:39 PM CDT | Special Weather Statement | MEG | Alcorn | 36 min |
| May 6, 4:43 PM CDT | Special Weather Statement | MEG | Benton, DeSoto, Marshall, Tate, Tippah | 32 min |
| May 6, 5:05 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc, Prentiss, Tishomingo, Union | 25 min |
| May 6, 5:18 PM CDT | Special Weather Statement | MEG | Lafayette, Panola, Pontotoc | 27 min |
| May 6, 5:24 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 5 more | 66 min |
| May 6, 6:25 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 50 min |
| May 6, 2:22 PM CDT | Special Weather Statement | MEG | Lake, Obion | 23 min |
| May 6, 2:47 PM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 28 min |
| May 6, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 42 min |
| May 6, 3:23 PM CDT | Special Weather Statement | MEG | Henry, Weakley | 37 min |
| May 6, 3:39 PM CDT | Special Weather Statement | MEG | Crockett, Gibson, Haywood, Madison | 36 min |
| May 6, 3:45 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 30 min |
| May 6, 3:49 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 26 min |
| May 6, 3:53 PM CDT | Special Weather Statement | MEG | Benton, Carroll | 37 min |
| May 6, 4:09 PM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardeman, Henderson, McNairy | 36 min |
| May 6, 5:28 PM CDT | Special Weather Statement | MEG | Lauderdale | 32 min |
| May 6, 1:13 PM CDT | Special Weather Statement | MEG | Clay | 32 min |
| May 6, 1:43 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 47 min |
| May 6, 1:48 PM CDT | Special Weather Statement | MEG | Clay | 27 min |
| May 6, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 43 min |
Nearby
Special Weather Statements in Tennessee, 2021Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.